So the psychiatrist decided we should try to take difficult child 2 off Lamictal because the neuro thought maybe with adding the Risperdal last month he wouldn't need it since he is also on Depakote ER. The Risperdal was reintroduced to address the shakiness from difficult child's Sydenham's chorea (atypical antipsychotics and other dopamine-related medications like Depakote are used to treat this disorder). (I know someone here suggested earlier that maybe this was a mistake -- but please read on). difficult child 2 had great success, for a while, on Risperdal and a stimulant several years ago. Handwriting was good, mood was good, attention was good. The week after coming off Lamictal, he was VERY emotional and easily overwhelmed. But that got better last week, and this week it's okay too. He does seem a bit more distracted this week. So I talked to the neuro yesterday because after 6 weeks titraiting up to 1.5mg Risperdal, the hand shakiness is still fairly significant. Handwriting has improved somewhat, but when the poor kid wants to hold his pet lizards, he just about drops them from shaking so bad. The neuro gave the okay to go to 2mg to see if that helps the shaking. (difficult child's been as high as 3mg Risperdal in the past). Last night was first dosing at 2mg. Today after school he is ALL OVER the place to the point I gave him a Focalin at 3:30 because he is just not able to do his homework. I'm hoping that in the next 30 to 45 minutes he'll snap back enough to be able to get something accomplished. Is it just coincidence that he's more distracted going up on the Risperdal? He says he wasn't this way at school -- that it's only since coming home. But when he was on Lamictal, I got a solid 9 hours of coverage of his stimulant patch. Now it's more like 7. Two years ago, the stimulants stopped working and he was getting more emotional so we upped the Risperdal AND the stimulant. But that seemed to start a downward cycle where the emotions were o.k. but the stimulants were like water. So we switched to Abilify. And then his emotions and mood went down the tubes and I suddenly had a manic kid on my hands who was obsessive, panicky and extremely emotional. Is it possible the Lamictal was doing more to hold him together both emotionally and attention-wise, or somehow allowed the stimulant to do its job? I know this is complicated and should probably call the psychiatrist tomorrow -- I wanted to give it a couple of days to see how he does first. What do you all think is going on with him today?